Michigan, 2009Damaging Wind in Michigan, July 22, 2009
July 22, 2009 · NWS DTX · 1 event in 1 county or zone
An isolated severe thunderstorm developed during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm developed during the afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 22, 1:15 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 22, 1:15 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
215 PM EDT WED JUL 22 2009
.AVIATION...
A FEW THERMAL GRADIENTS ARE SPIRALING NORTHWARD THROUGH THE CWA
THIS AFTERNOON. THESE FEATURES HAVE BEEN HIGHLY ACTIVE ACROSS THE
NORTHERN HALF OF THE FORECAST AREA...GENERATING NUMEROUS SHOWERS
AND THUNDERSTORMS. LEFT THUNDER OUT OF THE TAFS FOR THE SOUTHERN
SITES AS A HIGHER STABILITY AIRMASS IS FORECASTED TO LIFT ACROSS
THE MI/OH STATELINE. THE INITIAL ACTIVITY IS EXPECTED TO WANE LATE
THIS AFTERNOON AND EVENING WITH THE LOSS OF INSOLATION. LATER THIS
EVENING...ADDITIONAL UPPER LEVEL MOISTURE AND ENERGY WILL LIFT
NORTHWARD OUT OF THE OHIO RIVER VALLEY BRINGING CONTINUED CHANCES
OF A STRATIFORM RAIN. AS THE LOW PRESSURE SYSTEM APPROACHES
MICHIGAN...THE THREAT OF IFR CEILINGS CONDITIONS WILL INCREASE
AFTER 06Z. SURFACE WINDS WILL OSCILLATE SOUTHERLY THIS AFTERNOON
BEFORE RESPONDING MORE NORTHERLY OVERNIGHT.
&&
.PREV DISCUSSION...ISSUED 417 AM EDT WED JUL 22 2009
SHORT TERM...TODAY
TWO SEPARATE PRECIPITATION SYSTEMS ARE TAKING AIM FOR THE AREA EARLY
THIS MORNING AS A BROKEN LINE OF SHOWERS IS HEADING NORTH NORTH EAST
FROM THE WESTERN GREAT LAKES...WHILE ANOTHER AREA ACROSS THE WESTERN
OHIO VALLEY IS HEADING NORTHEAST. WHILE IT APPEARS THE OHIO VALLEY
PRECIP IS MOVING TOO SLOW TO AFFECT THE AREA TODAY...THE SCATTERED
SHOWERS ACROSS LAKE MICHIGAN SHOULD MAKE IT INTO THE CWA AS THE DAY
WEARS ON. IN ADDITION...A 500 MB TROF AND UPPER LEVEL DIVERGENCE
ASSOCIATED WITH THE RIGHT REAR OF THE JET WILL ENHANCE PRECIP
CHANCES THIS AFTERNOON AS THESE FEATURES TAKE ADVANTAGE OF DIURNAL
HEATING. THEREFORE WILL STICK WITH THE HIGH CHANCY POPS THIS
MORNING...WITH LIKELY POPS THIS AFTERNOON WHEN THE DYNAMICS BECOME
MORE FAVORABLE.
DESPITE THE DECENT DYNAMICS...INSTABILITY WILL AGAIN BE LOW WITH
ONLY A FEW HUNDRED J/KG OF CAPE AT BEST WITH A VERY WEAK WIND FLOW
UP THROUGH 500 MB. WITH ABUNDANT MOISTURE IN THE MIDDLE AND UPPER
LEVELS...SOME HEAVY RAIN IS POSSIBLE...HOWEVER SEVERE WEATHER IS NOT
EXPECTED WITH THE MEAGER INSTABILITY AND WIND FIELDS.
DESPITE SIMILAR 850 MB TEMPERATURES...CLOUDS ARE RAPIDLY SPREADING
INTO THE AREA FROM THE WEST AND SOUTHEASTERLY WINDS OFF THE LAKES
ARE EXPECTED TODAY. THESE FACTORS WILL LEAD TO LOWER HIGH
TEMPERATURES TODAY THAN PREVIOUS DAYS WITH HIGHS ONLY IN THE LOWER
TO MIDDLE 70S.
LONG TERM...TONIGHT THROUGH TUESDAY
NEGATIVELY TILTED UPPER TROUGH WILL EXTEND FROM NORTH CENTRAL CANADA
DOWN INTO THE SOUTHERN GREAT LAKES AS WE HEAD INTO THE TONIGHT
PERIOD. AT THE SURFACE...LOW PRESSURE CURRENTLY OVER
ARKANSAS/TENNESSEE WILL LIFT NORTHEAST INTO THE SOUTHERN GREAT LAKES
OVERNIGHT. MODEL SOLUTIONS ARE STILL SHOWING QUITE A DEGREE OF
VARIABILITY WITH REGARD TO TIMING AND EXACT TRACK THE CENTER OF THIS
SYSTEM WILL TAKE...HOWEVER THERE REMAINS FAIR ENOUGH AGREEMENT WITH
THE WESTERN END OF THE DEFORMATION ZONE OVERSPREADING SOUTHEAST
MICHIGAN FOR A CONTINUATION OF CHANCE POPS WEST AND LIKELY POPS FOR
THE FAR EAST. HOWEVER...ISENTROPIC ASCENT SHOWN ON 00Z GFS/NAM DOES
LOOK LESS IMPRESSIVE AND FURTHER EAST (OVER ONTARIO) THAN IT DID IN
PREVIOUS RUNS. MODEL SOUNDINGS LOOK SUFFICIENTLY MOIST THROUGHOUT
THE NIGHT TO CARRY RAIN...BUT GIVEN GOOD STABILITY THROUGH THE
SURFACE TO 600 MB LAYER THINK THE PROBABILITY FOR THUNDERSTORMS
LOOKS TOO LOW TO KEEP IN FORECAST.
STRONG UPPER SHORTWAVE TROUGHING OVER MICHIGAN THURSDAY WILL ONCE
AGAIN BRING SCATTERED SHOWERS AND THUNDERSTORMS. EXPECT DEVELOPMENT
WILL HAVE SOME DIURNAL COMPONENT AS STEEPENING LOW-LEVEL LAPSE RATES
ALLOW INSTABILITY TO BECOME MAXIMIZED UNDER THE UPPER COLD POOL BY
AFTERNOON. SHEAR WILL BE VERY WEAK...BUT WITH FREEZING LEVELS
DROPPING TO BELOW 10000 FT AND MODEST SB CAPE VALUES FROM 500-1000
J/KG SHOWN BY NAM/GFS WOULD NOT BE SURPRISED TO SEE SOME SMALL HAIL.
ATTENTION THEN BECOMES FOCUSED ON THE LARGER SYSTEM EXPECTED TO
IMPACT THE AREA FRIDAY AND SATURDAY. THE FIRST HALF OF FRIDAY MAY
END UP BEING FAIRLY QUIET AS BRIEF AND VERY WEAK SHORTWAVE RIDGING
ALLOWS FOR BREAKS IN THE CLOUDS AND ALLOWS TEMPERATURES TO WARM INTO
THE LOW 80S. STRONG SHORTWAVE ENERGY DROPPING DOWN OUT OF CENTRAL
CANADA WILL THEN REINFORCE UPPER TROUGHING OVER THE EASTERN U.S. AND
GREAT LAKES...AND SEND A STRONG SURFACE LOW PRESSURE SYSTEM ACROSS
MICHIGAN ON FRIDAY NIGHT AND SATURDAY. 00Z MODELS HAVE COME TO A
TIGHTER CONSENSUS WITH THE COLD FRONT PUSHING THROUGH SATURDAY
AFTERNOON...PRECEDED BY A GOOD INFLUX OF MOISTURE FRIDAY NIGHT AS
THE LOW LEVEL JET NOSES IN. WILL WANT TO KEEP AN EYE ON UPSTREAM
DEVELOPMENT FRIDAY NIGHT AS MODELS ALL INDICATE VERY IMPRESSIVE
UPPER DIFFLUENCE OVERLYING THE SURFACE FRONT JUST TO OUR WEST. GIVEN
THIS...CONFIDENCE HAS INCREASED WITH SEEING A GOOD COVERAGE OF
PRECIPITATION FRIDAY NIGHT AND FOR THE FIRST HALF OF SATURDAY.
UPSTREAM DEVELOPMENT FRIDAY NIGHT WOULD REALLY HINDER DAYTIME
INSTABILITY BY THE TIME OF COLD FRONTAL PASSAGE SATURDAY
AFTERNOON...AND MAY HAVE TO LOOK FOR THE OVERNIGHT PERIOD TO
ACTUALLY BE THE MOST ACTIVE. HOWEVER...WHETHER CONVECTION DEVELOPS
OVERHEAD OR WHETHER WE SEE DEBRIS FROM UPSTREAM CONVECTION STILL
REMAINS TO BE DETERMINED.
LATEST SPOKE ROTATING THROUGH THE PERSISTENT GREAT LAKES TROUGH WILL
LIFT NORTH INTO CANADA ON SUNDAY...WITH MODELS NOW INDICATING WE
WILL REMAIN OUT OF TROUGHING ON MONDAY AS WELL. INDICATIONS (PER
GFS/EURO) ARE THAT THIS WILL BE SHORT-LIVED HOWEVER AS MORE ENERGY
DROPPING DOWN FROM CANADA ALLOWS THE TROUGH TO REFORM BY THE MIDDLE
OF THE WEEK. THIS SHOULD ALLOW SOUTHEAST MICHIGAN TO DRY OUT SUNDAY
AND MONDAY BEFORE RAIN CHANCES RETURN ON TUESDAY.
HIGH TEMPERATURES THROUGHOUT THE EXTENDED PERIOD WILL REMAIN
SEASONABLY COOL...HOWEVER WE WILL AT LEAST COME CLOSE TO NORMAL ON
FRIDAY AS WARMER AIR SURGES INTO LOWER MICHIGAN AHEAD OF THE
APPROACHING LOW PRESSURE SYSTEM.
MARINE...
A SLOW MOVING LOW PRESSURE SYSTEM ACROSS THE OHIO VALLEY WILL MOVE
NORTHEAST INTO THE EASTERN GREAT LAKES TONIGHT...THEN NORTH TOWARDS
JAMES BAY ON THURSDAY. MEANWHILE...ANOTHER LOW PRESSURE SYSTEM
APPROACHING FROM THE PLAINS WILL MOVE INTO THE WESTERN GREAT LAKES
FRIDAY...THEN INTO THE CENTRAL GREAT LAKES DURING THE WEEKEND. THESE
LOW PRESSURE SYSTEMS WILL BRING AN EXTENDED PERIOD OF UNSETTLED
WEATHER TO THE CENTRAL GREAT LAKES THROUGH THE WEEKEND. WHILE SMALL
CRAFT CONDITIONS ARE NOT EXPECTED THROUGH FRIDAY...GUSTY SOUTHERLY
WINDS ARE EXPECTED AS THE SECOND LOW MOVES INTO THE CENTRAL GREAT
LAKES FRIDAY NIGHT AND EARLY SATURDAY. SMALL CRAFT CONDITIONS ARE
POSSIBLE AS WINDS GUST TO 25 KNOTS DURING THIS PERIOD. CONDITIONS
WILL BE MONITORED CLOSELY FOR ANY POSSIBLE FUTURE HEADLINES.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....CB
SHORT TERM...KURIMSKI
LONG TERM....HLO
MARINE.......KURIMSKI
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 22, 3:29 AM EST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
429 AM EDT WED JUL 22 2009
MIZ047>049-053>055-060>063-068>070-075-076-082-083-230900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
429 AM EDT WED JUL 22 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THOUGH EARLY EVENING AS A LOW
PRESSURE SYSTEM LIFTS INTO THE OHIO VALLEY. SEVERE WEATHER IS NOT
ANTICIPATED...HOWEVER HIGH ATMOSPHERIC MOISTURE CONTENT AND SLOW MOVEMENT
WILL BRING THE THREAT FOR HEAVY RAINFALL WITH THESE STORMS.
THUNDERSTORM MOVEMENT WILL BE TO THE NORTH AT AROUND 15 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
CHANCES FOR THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH SUNDAY
AS A SERIES OF DISTURBANCES RIDE THROUGH AN UPPER LEVEL TROUGH
THAT WILL REMAIN IN PLACE OVER THE GREAT LAKES. AFTER A BREAK
EARLY NEXT WEEK...THUNDERSTORM CHANCES WILL RETURN ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-230900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
429 AM EDT WED JUL 22 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THOUGH EARLY EVENING AS A LOW
PRESSURE SYSTEM LIFTS INTO THE OHIO VALLEY. SEVERE WEATHER IS NOT
ANTICIPATED...HOWEVER HIGH ATMOSPHERIC MOISTURE CONTENT AND SLOW MOVEMENT
WILL BRING THE THREAT FOR HEAVY RAINFALL WITH THESE STORMS.
THUNDERSTORM MOVEMENT WILL BE TO THE NORTH AT 10 TO 15 KNOTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
CHANCES FOR THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH SUNDAY
AS A SERIES OF DISTURBANCES RIDE THROUGH AN UPPER LEVEL TROUGH
THAT WILL REMAIN IN PLACE OVER THE GREAT LAKES. AFTER A BREAK
EARLY NEXT WEEK...THUNDERSTORM CHANCES WILL RETURN ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
HLO
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jul 22, 1:32 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
232 PM EDT WED JUL 22 2009
MIZ048-053-054-221930-
BAY-SAGINAW-TUSCOLA-
232 PM EDT WED JUL 22 2009
...SIGNIFICANT WEATHER ADVISORY...
AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF VASSAR...MOVING NORTH AT 10 MPH.
UP TO DIME SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
* THE THUNDERSTORM WILL BE NEAR...
REESE AROUND 305 PM EDT...
FAIRGROVE AND QUANICASSEE AROUND 330 PM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
MANN
Special weather statement, Jul 22, 1:50 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
250 PM EDT WED JUL 22 2009
MIZ053-221945-
SAGINAW-
250 PM EDT WED JUL 22 2009
...SIGNIFICANT WEATHER ADVISORY...
AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST CENTRAL SAGINAW COUNTY...MOVING NORTH
AT 10 MPH.
UP TO DIME SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
* THE THUNDERSTORM WILL BE NEAR...
MERRILL AROUND 330 PM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
MANN
Local storm report, Jul 22, 2:13 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
313 PM EDT WED JUL 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HEAVY RAIN 5 S MERRILL 43.34N 84.34W
07/22/2009 M1.20 INCH SAGINAW MI TRAINED SPOTTER
15 MIN TOTAL
&&
ADODSONSpecial weather statement, Jul 22, 2:17 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
317 PM EDT WED JUL 22 2009
MIZ049-054-055-222015-
HURON-SANILAC-TUSCOLA-
317 PM EDT WED JUL 22 2009
...SIGNIFICANT WEATHER ADVISORY...
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AKRON TO 13 MILES
SOUTH OF UBLY...MOVING NORTH AT 20 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
UNIONVILLE AND CASS CITY AROUND 325 PM EDT...
GAGETOWN AROUND 335 PM EDT...
SEBEWAING AROUND 340 PM EDT...
OWENDALE AROUND 345 PM EDT...
UBLY AND MINDEN AROUND 355 PM EDT...
PIGEON AND ELKTON AROUND 410 PM EDT...
6 MILES SOUTH OF CASEVILLE AROUND 415 PM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
MANN
Special weather statement, Jul 22, 2:36 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
336 PM EDT WED JUL 22 2009
MIZ047-222030-
MIDLAND-
336 PM EDT WED JUL 22 2009
...SPECIAL WEATHER STATEMENT...
AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF MIDLAND...MOVING NORTH AT 15
MPH.
PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
* THE THUNDERSTORM WILL BE NEAR...
MIDLAND AROUND 355 PM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
MANN
Special weather statement, Jul 22, 2:45 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
345 PM EDT WED JUL 22 2009
MIZ049-222030-
HURON-
345 PM EDT WED JUL 22 2009
...SIGNIFICANT WEATHER ADVISORY...
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF CASEVILLE TO UBLY...MOVING NORTH AT 30 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
PIGEON AND BAD AXE AROUND 350 PM EDT...
CASEVILLE AROUND 405 PM EDT...
KINDE AROUND 410 PM EDT...
PORT AUSTIN AROUND 425 PM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
MANN
Thunderstorm Wind, Huron
- When
- July 22, 2:55 PM EST
- Where
- Huron County, 0.69 mi N of Pigeon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 43.830, -83.270
Large tree limbs were reported blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, July 22, 2009$4.4 million · 1.75 in hail · 19 events
- Flash Flood and Hail in Nebraska, July 22, 2009$1.3 million · 2 in hail · 28 events
- Flash Flooding in Virginia, July 22 to 23, 2009$801,000 · 7 events
- Lightning Strike in Michigan, July 22, 2009$500,000 · 1 event
- Hail and Damaging Wind in Iowa, July 22, 2009$265,000 · 1.25 in hail · 10 events
- Flash Flood and Damaging Winds in South Carolina, July 22 to 23, 2009$308,000 · 60 kt wind · 5 events
- Flash Flooding and Flood in North Carolina, July 22 to 23, 2009$50,000 · 55 kt wind · 10 events
- Flash Flooding in New Mexico, July 22, 2009$51,000 · 5 events
- Damaging Wind and Lightning Strike in Michigan, July 22, 20094 injured · 52 kt wind · 2 events
- Damaging Wind in Arizona, July 22, 2009$25,000 · 52 kt wind · 1 event
- Flood and Hail in Kansas, July 22, 2009$1,000 · 1.75 in hail · 13 events
- Flash Flood and Hail in Kansas, July 22, 20091 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 182247.